Hepatotoxicity associated with the ingestion of Papaver Rhoease


Gonullu H. , Karadas S. , Dulger A. C. , EBINC S.

JOURNAL OF THE PAKISTAN MEDICAL ASSOCIATION, cilt.64, ss.1189-1190, 2014 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 64 Konu: 10
  • Basım Tarihi: 2014
  • Dergi Adı: JOURNAL OF THE PAKISTAN MEDICAL ASSOCIATION
  • Sayfa Sayıları: ss.1189-1190

Özet

Liver injury appears to be associated with the use of herbal products and wild plants. This paper presents what is to our knowledge the first case report in the world of acute liver toxicity caused by Papaver Rhoease. A 17-year-old woman from eastern Turkey ingested Papaver Rhoease which is known as "poppy flower" among the local inhabitants. Her liver function tests were initially 1015 fold higher than normal. She was hospitalised in intensive care unit and on day 2 of hospitalisation, the results of her liver function tests showed about a hundred-fold increase compared to the normal level. Her general status deteriorated and she was transferred to another medical centre for liver transplantation.